Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2016, 7:38 PM CDT for Stonewall County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 7:38 PM CDT (00:38 UTC)
- Expired
- May 28, 2016, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
827
WUUS54 KLUB 290038
SVRLUB
TXC433-290115-
/O.NEW.KLUB.SV.W.0134.160529T0038Z-160529T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STONEWALL COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASPERMONT...
MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OLD GLORY AND US-380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3308 10010 3319 10027 3340 10014 3340 9999
3317 9999
TIME...MOT...LOC 0037Z 216DEG 18KT 3320 10014
HAIL...1.50IN
WIND...60MPH
$$
072 follow-up statements
010
WWUS54 KLUB 290046
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT SAT MAY 28 2016
TXC433-290115-
/O.CON.KLUB.SV.W.0134.000000T0000Z-160529T0115Z/
STONEWALL TX-
746 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN STONEWALL COUNTY...
AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF OLD
GLORY...OR 11 MILES NORTHEAST OF ASPERMONT...MOVING NORTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OLD GLORY AND US-380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 10007 3322 10023 3340 10014 3340 9999
3317 9999
TIME...MOT...LOC 0045Z 238DEG 27KT 3323 10005
HAIL...1.75IN
WIND...60MPH
$$
07035
WWUS54 KLUB 290057
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT SAT MAY 28 2016
TXC433-290115-
/O.CON.KLUB.SV.W.0134.000000T0000Z-160529T0115Z/
STONEWALL TX-
757 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN STONEWALL COUNTY...
AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF
RULE...OR 14 MILES SOUTHWEST OF KNOX CITY...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
US-380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 10004 3323 10013 3336 10011 3340 9999
3317 9999
TIME...MOT...LOC 0056Z 227DEG 18KT 3327 10001
HAIL...1.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:28 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 28, 6:28 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 628 PM CDT SAT MAY 28 2016 .AVIATION... A surge of low level moisture is headed northward through the Permian Basin and Big Country. Scattered TS developing along it should stay to the south of the terminals. However, stratus looking likely late tonight, in particular at KLBB and KPVW. Best guess right now is MVFR category through Sunday morning. Focus then shifts to TS chances for Sunday afternoon. Low confidence at this time as moisture available but weak forcing and lack of discernable low level convergence leads to questions regarding location and timing of initiation. Will keep mention out for now. && .PREV DISCUSSION... /issued 400 PM CDT SAT MAY 28 2016/ SHORT TERM... Winds are expected to back to the southeast by this evening and allow higher dewpoints off to the southeast to push into the FA. These higher dewpoints along with a developing 30-40 knot LLJ overnight will allow for low level clouds to develop from southeast to northwest. Models have had (very) mixed feelings for possible convection tonight with the most bullish being the NAM. The NAM hints at a disturbance pushing around the upper ridge that is just to our west and uses it to develop overnight convection. WV imagery shows the closest disturbance being located over southern Chihuahua and will stay to the south of the FA on its current trajectory. Another disturbance can be seen just off the west coast of the Baja peninsula, but this area of lift wouldn't arrive until some time tomorrow. Overnight PoPs will keep most thunderstorm activity to our south which our southern counties having some mention of precip to account for outflow boundaries that could push into the FA from convection to our south. Some lingering showers and thunderstorms will be possible in the morning, otherwise things will stay relatively quiet until the afternoon. A dryline will set up just west of the TX/NM state line early tomorrow afternoon. Skies ahead of the dryline will be broken to overcast (mostly in the lower levels). This will allow for differential heating to take place near the dryline. Aided by surface convergence as well as lift from an upper level jet and disturbance moving across the region should allow for convective development by mid afternoon. Plenty of instability will be in place east of the dryline as the boundary layer warms through the day thanks to WAA. 0-6 km shear will increase through the day as well to 40-50 knots by the late afternoon/early evening. This will allow for any convection that develops to be severe. The main severe threat will be large hail to start with as there will be sufficient dry air in the mid to upper levels - and will then transition to more of a wind threat as the upper level moistening occurs and low level directional shear increases. One thing of note that is shown by the GFS and NAM is the presence of a moderately strong inversion between the H800 and H700 levels. The cap does eventually erode by some time in the afternoon, but the time it erodes could wreak havoc on the time convection initiates. This will be a forecast issue that will be determined best in the near term tomorrow morning/afternoon. Aldrich LONG TERM... The ongoing storms are likely to organize into a cluster or two Sunday evening. Although there is plenty of disagreement where this will occur, there will be an increasing threat of locally heavy rain and severe wind gust potential where it does. The forecast for Memorial day still likely hinges quite a bit on what transpires Sunday night. In general, convective chances may refocus out toward the state line Monday afternoon as the upper low draws closer. Instability and shear may be somewhat reduced from Sunday, limiting the sever weather threat. About the same goes for Tuesday. By Tuesday night, a cold front moving into the area from the north along with the upper-low slowly edging ever closer should increase rain chances across the entire area. The Tuesday night into Wednesday morning period will bring some heavy rain potential along the front, especially in the Rolling Plains. The upper trough finally passes across the area on Wednesday, bringing cool and showery weather. With the front well off to our south by Wednesday afternoon, it appears instability will be too limited for any severe potential and precip should be light. Cool surface ridging and northerly flow aloft will produce stable conditions Thursday into Friday. We'll have to watch our northwest counties for any storms that get steered their direction from diurnal development in northern NM, but at this time it appears the activity will remain to our west. Cooler than average temps should continue through Friday then start warming up Saturday as upper ridge builds to our west. && .LUB Watches/Warnings/Advisories... None. && 07
Hazardous weather outlook, May 28, 11:41 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CDT SAT MAY 28 2016 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1141 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BRING THE THREAT OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL.
In the hours before
Special weather statement, May 28, 7:22 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CDT SAT MAY 28 2016
TXZ044-290045-
STONEWALL TX-
722 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STONEWALL COUNTY UNTIL
745 PM CDT...
AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ASPERMONT...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASPERMONT...OLD GLORY AND US-380 NEAR THE HASKELL-
STONEWALL COUNTY LINE.
LAT...LON 3301 10012 3310 10031 3340 10029 3340 10014
3333 9999 3317 9999
TIME...MOT...LOC 0020Z 207DEG 19KT 3313 10018
07The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:22 PM CDT | Special Weather Statement | LUB | Stonewall | 23 min |
| May 28, 8:14 PM CDT | Special Weather Statement | LUB | Garza | 31 min |
| May 28, 10:29 PM CDT | Special Weather Statement | LUB | Stonewall | 31 min |
| May 28, 10:36 PM CDT | Special Weather Statement | LUB | Lynn | 24 min |
| May 28, 10:59 PM CDT | Special Weather Statement | LUB | Garza | 31 min |
| May 29, 3:32 PM CDT | Flash Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Floyd and 6 more | 6 hr |
| May 29, 3:34 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 26 min |
| May 29, 3:51 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 114 min |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 21 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 19 min |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 33 min |
| May 29, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 31 min |
| May 29, 4:28 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Hall, Motley | 2 hr |
| May 29, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 34 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 31 min |
| May 29, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 23 min |
| May 29, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 34 min |
| May 29, 5:15 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall, Motley, Swisher | 2 hr |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 27 min |
| May 29, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 14 min |
| May 29, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 22 min |
| May 29, 6:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King | 24 min |
| May 29, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.